Jump to content
SurvivingAntidepressants.org is temporarily closed to new registrations until 1 March ×

Mariposa84: Introduction


mariposa84

Recommended Posts

Hello, 

 I stumbled onto this forum because I wanted to do more research about the Road Back Program ... I am certainly glad that I did! Here's a little background about my history and my current state: 

I have had clinical depression since college. I struggled with taking anti-depressants and finally gave in around 2013 (and by "gave in" I mean taking my prescribed anti-depressant consistently). Needless to say, it's been about 5 years that I've been on Lexapro. I am currently unemployed at the moment. I do not believe that this is a trigger as I didn't really like my former place of employment anyway. My depression symptoms have started to manifest again; I suspect that these symptoms are due to a build-up of Lexapro within my system. The self-proclaimed morning person that I would normally claim to be has disappeared. My mornings are filled with anxiety, suicidal thoughts...and my afternoons are filled with minimal focus on getting basic tasks done. I'm fortunate that I am in a time and space where I can look at getting off Lexapro. I do think my body has built up a tolerance to it; however, I am terrified of going on another medication. I know that I have caught my depression symptoms early ... instead of ignoring them like I did the last time I had a serious depressive episode. 

For me, when I am depressed I experience the following symptoms: 

  • Excessive sleeping (15 hours or more) 
  • Little to no eating 
  • No libido 
  • Every day tasks seem like gargantuan hurdles 
  • Little to no motivation to do things I enjoy 
  • Isolate from friends and family 
     

I am about to lose my insurance coverage, so I will be going to a local mental health clinic in my area. My hope is that the psychiatrist understands that I want to get off of and stay off of an anti-depressant and make lifestyle changes. I have not had good experiences with psychiatrists in the past few years. I am looking for advice about vitamin supplements and withdrawal from Lexapro. I've already read some of the threads on that specific drug...I am looking forward to learning and sharing from this community. 

Tapering from 20 mg beginning 7/16/18 

7/16 - 7/22 18 mg

7/23 - 7/27 16 mg 

Link to comment
  • Moderator Emeritus

Hello, mariposa84, and welcome to SA.

 

If you are at tolerance to Lexapro, meaning it's no longer working, increasing your dose will help only help temporarily (though this is what a psychiatrist will recommend), and your best option would be slowly tapering off the drug.  Tolerance is also known as "poop-out."  Please Google "SurvivingAntidepressants.org poop out" for more information.

 

Regarding tapering Lexapro, at Surviving Antidepressants, it is recommended that a person taper by no more than 10% of their current dose with at least a four week hold in-between decreases.  The 10% taper recommendation is a harm reduction approach to going off psychiatric drugs.  Some people may have to taper at a more conservative rate as they are sensitive to even the smallest drops.
 
 
 
We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium and omega 3 (fish oil). Many people find these to be calming to the nervous system. 

 

 

 

Please research all supplements first and only add in one at a time and at a low dose in case you do experience problems.
 
While it is often a first response to stress to take a B-Complex, in withdrawal it can be overstimulating.
 
 
Many members have found the non-drug techniques in the following links helpful in dealing with withdrawal.
 
 
 
Unfortunately, very few doctors know anything about slow tapering or withdrawal.  They will usually suggest a far-too-fast taper.  Here are some tips for taking with your doctor.
 
 
Regarding lifestyle changes, we recommend a healthy diet and moderate exercise, such as a 30-minute daily walk outside.  Some members have written that they benefit from strenuous exercise, but many find it too activating.  Eliminating of caffeine, alcohol and sugar is advised.

This is your introduction topic -- the place for you to ask questions, record symptoms, share your progress, and connect with other members of the SA community.  I hope you’ll find the information in the SA forums helpful for your situation.  I'm sorry that you are in the position that you need the information, but I am glad that you found us.
 

 
 
 
 
 
 

 

 

 

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Ativan 1 mg to 1.875mg 1986-2020, two CT's and reinstatements

Nov. 2020, 7-week Ativan-Valium crossover to 18.75mg Valium

Feb. 2021, begin 10%/4 week taper of 18.75mg Valium 

End 2021  year 1 of Valium taper at 6mg

End 2022 year 2 of Valium taper at 2.75mg 

End 2023 year 3 of Valium taper at 1mg

Jan. 24, 2024: Hold at 1mg and shift to Imipramine taper.

Taper is 95% complete.

 

Imipramine 75 mg daily since 1986.  Jan.-Sept. 2016 tapered to 14.4mg  

March 22, 2022: Begin 10%/4 week taper

Aug. 5, 2022: hold at 9.5mg and shift to Valium taper

Jan. 24, 2024: Resume Imipramine taper.  Current dose as of Feb. 22: 7.6mg

Taper is 90% complete.  

  

Supplements: multiple, quercetin, omega-3, vitamins C, E and D3, magnesium glycinate, probiotics, zinc, melatonin .3mg, anti-candida, iron, serrapeptase, nattokinase


I am not a medical professional and this is not medical advice but simply information based on my own experience, as well as other members who have survived these drugs.

Link to comment

Thank you Gridley, I really do appreciate your help! 

Tapering from 20 mg beginning 7/16/18 

7/16 - 7/22 18 mg

7/23 - 7/27 16 mg 

Link to comment
  • 2 weeks later...
  • Moderator Emeritus

I have recently started to taper this week. I have been on Lexapro for about 4 years at 20 mg. Currently tapering at 18 mg. 

 

I've noticed a few things within this early phase of the taper and I would like to know if anyone can relate. What I have noticed so far: 

 

1. Extreme tiredness 

2. Difficulty focusing 

3. Brain issues - not quite zaps...but I feel like my brain is "on fire" in the morning when I awake. It usually subsides after an hour or so.  

 

Are these things normal for Lexapro/SSRI? 

 

 

 

I've merged your new topic with an existing topic:  severe-fatigue-tiredness

 

There are many existing topics on this site.  Please use the site search function or a search engine and add survivingantidepressants.org to your search term.

* NO LONGER ACTIVE on SA *

MISSION ACCOMPLISHED:  (6 year taper)      0mg Pristiq  on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy